kelz

by Kelly
(Rochester NY)

I have been suffering every since I went very hypothyroid following the birth of my daughter. I see a functional md who optimized my thyroid medication and nutritional deficiencies, but I still felt like I was swimming upstream.

My cycles were erratic, as well, as my moods...mostly related to my cycle. I went on prozac to deal with the moods, but it didn't help the other symptoms. I have low cortisol, heart palpitations, brain fog, and awful fatigue, despite a good nights sleep. Some months are better than others.

Spotting, and missing my period, prompted a visit to the OBGYN, who said my hormone levels are postmenopausal. However, I'm 42, and not technically menopausal, so she prescribed a progesterone cream. I am estrogen dominant, even though I am deficient in both hormones. Well, I feel like my symptoms have gotten worse since starting the cream, now, I am reading about receptors waking up? Should I increase the dose to 100mg? How long should I do it for? How long will these worsening symptoms last? Can anyone give me some insight? Right now, she has me taking 40 mg a day.

Thanks.

Comments for kelz

Click here to add your own comments

Mar 14, 2018
Kelz
by: Joy

Hi Kelly

Your adverse symptoms certainly are caused by excess estrogen. Peri-Menopause can be a torrid time and the correct use of progesterone will help you.

Thyroid function does slow down during peri-menopause/ menopause, as the excess estrogen we have then suppresses it. Low progesterone levels would not be helping either, as that has a slight stimulatory affect on the thyroid, plus suppressing the estrogen. Low vitamin D3 also causes hypothyroidism, please have a vitamin D3 test done as a deficiency reduces the benefits of progesterone and is vital for thyroid function.

I am delighted that your doctor has given you progesterone, but unfortunately 40mg will make matters worse for you. I recommend between 100-200mg, more may be needed if symptoms are severe. It can take anything from 2-6 months before positive results are felt.

Please read these pages and the study references:

Peri-Menopause - https://www.progesteronetherapy.com/peri-menopause.html#axzz2m6SW8qc0

Menopause - https://www.progesteronetherapy.com/menopause.html#axzz2og853i1N

Estrogen Dominance - https://www.progesteronetherapy.com/estrogen-dominance.html#axzz3fNOYF0aj

How to use Progesterone Cream - https://www.progesteronetherapy.com/how-to-use-progesterone-cream.html#axzz2mglwLvMr

Vitamin D3 - http://www.progesterone-info.com/benefits-of-vitamin-d-cholecalciferol.html


Mar 14, 2018
Kelz
by: Anonymous

As you will read on this site taking extra estrogens will only lead to more estrogen dominance. Absolutely, I would increase the progesterone to at least 100mg or more. Initially symptoms can increase when adding more progesterone but that is temporary. It takes time for these thing to balance, and it may mean you need even more progesterone in order for it to become dominant. This takes time and patience.

Progesterone can be very supportive of the thyroid. Also Lugol's Iodine or the tablet form called Iodoral. Iodine is crucial for thyroid health. I was on compounded thyroid, desiccated thyroid but switched to ThyroGold supplement (real thyroid hormones not synthetic), which does not require prescription. I take my basal temperature, which is considered the best way to test thyroid. Personally I got fed up with having to go to a doctor every six months, take a test, etc. etc.

I also take 50mg of the Lugol's 5% iodine. My basal temperature is very good now. I feel energized daily. I also take around 300 -400mg of natural progesterone cream, and I take supplements for the adrenal glands, such as Rhodiola, Ashwagandha.

Please keep putting your questions into the search bar. Don't rely on answers only from the comment section. Read this site which is packed with information.

I hope this helps you. All the best.

Mar 15, 2018
No thyroid
by: kelz

I do not have my thyroid, and take a combo of t3 and t4 medication, those labs look good. Vitamin D is optimal. I do have a history of low dhea and cortisol. I supplement with dhea and have improved, but not where my Dr. wants me to be.

How long will I feel worse on the added progesterone? I have two small kids, I can't function well, feeling worse than I already have been. I think being in my 40,s, low cortisol and anovulatory cycles are creating a vicious cycle for me.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...